Rare zygomatic growth with Radiesse/Sculptra? I am 28 and was over injected and now seek help. (photo)

I had Radiesse+Sculptra injected around the cheek/mouth/chin area nearly a year ago. My 2nd round of both vials. This has caused me to look older than my years/also it seems to have made my face broader/wider and my cheekbones so very pointy and overall appearance of my face more masculine. I have attached before/after pictures. I really don't know what to do because if I put on weight my face swells up and if I lose it it makes me the cheekbones look harsher and wider. Is zygomatic surgery an option?

Doctor Answers 4

Radiesse - Sculptra injections cause aging look

Thank you for asking about your Radiesse-Sculptra injections.

  • I am sorry this happened.
  • I do not understand why someone injected you with both fillers in the same area.
  • Radiesse typically begins to dissolve by nine months - 
  • Sculptra may take longer.
  • However with so much injected in one area, you may have what is called a 'foreign body granuloma.'
  • This is a reaction to the fillers that will not subside.
  • I suggest you return to the doctor who injected you and ask for an ultrasound of the areas.
  • If there is a localized 'tumor' (this does not mean cancer but a defined lump under the skin), then please see a plastic surgeon for further advice on how to manage it.
  • Surgery should be a last resort but must be considered if such a granuloma has formed.

Always see a Board Certified Plastic Surgeon. Best wishes  - Elizabeth Morgan MD PHD FACS

I was over injected and now seek help

Thank you for sharing your question and photographs and I am sorry to hear of your dermal filler issues.  Given time both the sculptra and Radiesse will dissipate to restore you to your previous appearance but I would not recommend surgery as the scarring involved does not justify removal of product that will otherwise dissolve spontaneously.  Best wishes. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

Radiesse and Sculptra Complications, Overinjection

These fillers will likely subside over time. I would not recommend surgery at the moment. I suggest patience and/or possibly saline to dissolve the Radiesse, and then looking into facial sculpting with an expert. Please see an expert. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Swelling after injection with fillers

It appears you have been overcorrected. Also, I do not understand why you were injected with both Radiesse and Sculptra.  the overcorrection will gradually subside over months and you might get some benefit from injection of cortisone but I do not recommend surgery

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.